Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 14, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Nov 19, 2006, 7:26 AM PST for San Juan County, Washington. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2006, 7:26 AM PST (15:26 UTC)
- Expired
- Nov 19, 2006, 1:46 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 3.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 191526 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 726 AM PST SUN NOV 19 2006 .A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY. STRONG SOUTHEAST WAZ001-503-506-510-192300- /O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/ /O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 726 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AT 650 AM PST...THE BELLINGHAM AIRPORT MEASURED SUSTAINED WINDS OF 36 MPH WITH GUSTS TO 44 MPH. THE POINT WILSON LIGHTHOUSE NEAR PORT TOWNSEND ON ADMIRALTY INLET RECENTLY REPORTED WIND GUSTS TO 48 MPH. SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH SUSTAINED WINDS EXPECTED TO REACH 40 MPH. WIND GUSTS OF 45 TO 60 MPH CAN BE EXPECTED ALSO. WIND SPEEDS WILL START TO DECREASE QUICKLY AFTER 3 PM FOLLOWING THE PASSAGE OF A COLD FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ515-192100- /O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/ /O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2100Z/ WESTERN STRAIT OF JUAN DE FUCA- 726 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AT 710 AM PST...A WEATHER SPOTTER 5 MILES WEST-NORTHWEST OF SEKIU MEASURED SUSTAINED WINDS OF 30 TO 35 MPH AND A GUST TO 61 MPH. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE UNTIL ABOUT NOON AND THEN SUBSIDE QUICKLY DURING THE EARLY AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ HANER WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS76 KSEW 191712 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 912 AM PST SUN NOV 19 2006 WAZ504-192300- /O.EXA.KSEW.HW.W.0014.000000T0000Z-061119T2300Z/ SOUTHWEST INTERIOR- 912 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON IN THE VICINITY OF LAKE LAWRENCE... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AT 858 AM PST...A WEATHER SPOTTER NEAR LAKE LAWRENCE IN EASTERN THURSTON COUNTY MEASURED WIND GUSTS TO 63 MPH. THESE WINDS WERE TOPPLING LARGE TREES AND DISRUPTING ELECTRIC SERVICE. SIMILAR CONDITIONS WILL PERSIST NEAR LAKE LAWRENCE UNTIL EARLY THIS AFTERNOON AND THEN SUBSIDE STARTING AROUND 1 PM. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ515-192100- /O.CON.KSEW.HW.W.0014.000000T0000Z-061119T2100Z/ WESTERN STRAIT OF JUAN DE FUCA- 912 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. AT 805 AM PST...A WEATHER OBSERVER NEAR SEKIU REPORTED SUSTAINED WIND SPEEDS OF 48 MPH WITH GUSTS TO 62 MPH. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE UNTIL ABOUT NOON AND THEN SUBSIDE QUICKLY DURING THE EARLY AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-510-192300- /O.CON.KSEW.HW.W.0014.000000T0000Z-061119T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 912 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AT 812 AM PST...THE BELLINGHAM AIRPORT MEASURED A WIND GUST TO 51 MPH. AT 830 AM PST...THE POINT WILSON LIGHTHOUSE NEAR PORT TOWNSEND ON ADMIRALTY INLET REPORTED SUSTAINED WINDS OF 38 MPH WITH GUSTS TO 51 MPH. STRONG SOUTHEAST WINDS WILL CONTINUE THIS MORNING WITH SUSTAINED WINDS REACHING 40 MPH AT TIMES. WIND GUSTS OF 45 TO 60 MPH CAN BE EXPECTED ALSO. WIND SPEEDS WILL START TO DECREASE QUICKLY AFTER 3 PM FOLLOWING THE PASSAGE OF A COLD FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 192146 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 146 PM PST SUN NOV 19 2006 WAZ001-503-504-506-510-192300- /O.CAN.KSEW.HW.W.0014.000000T0000Z-061119T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- 146 PM PST SUN NOV 19 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 19, 3:00 AM PST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 19, 3:00 AM PST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PST SUN NOV 19 2006 .SYNOPSIS...A STRONG FRONTAL SYSTEM WILL BRING WIND AND RAIN TODAY. A SERIES OF WEATHER SYSTEMS WILL MOVE THROUGH THE AREA IN THE COMING WEEK...KEEPING THE WEATHER UNSETTLED. && .SHORT TERM...A FAIRLY STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA TODAY. EXPECT FAIRLY WINDY CONDITIONS AHEAD OF THE FRONT. WINDIEST INTERIOR SPOTS WILL BE NORTH PART AND WEST ENTRANCE. HAVE WIND ADVISORIES FOR THESE AREAS. ALSO WINDY AT THE COAST. THE SOUTHWEST SLOPES OF THE OLYMPICS WILL GET A BRIEF PERIOD OF HEAVY RAIN TODAY...ENOUGH TO POSSIBLY PUSH THE SKOKOMISH TO FLOOD STAGE TONIGHT. FLOOD WATCH CONTINUES FOR THIS. RAIN WILL CHANGE TO SHOWERS BY THIS EVENING WITH EASING WINDS AS THE FRONT MOVES INLAND. A COOL UPPER LEVEL TROUGH WILL SETTLE OVER THE EASTERN PACIFIC MONDAY AND TUESDAY. SHORT WAVES EJECTING OUT OF THE TROUGH WILL KEEP THE WEATHER SHOWERY BOTH DAYS. SCHNEIDER .LONG TERM...A BROAD UPPER TROUGH WILL REMAIN OVER THE AREA FOR THE REST OF THE WEEK WITH A SERIES OF SHORT WAVES MOVING THROUGH KEEPING THE WEATHER COOL AND UNSETTLED. PREVIOUS MODEL RUNS SUGGESTED DRYING TOWARD THE END OF THE WEEK. THAT IS NOW GONE AND IT LOOKS FAIRLY WET THROUGH NEXT SATURDAY. SCHNEIDER && .AVIATION...VFR CONDITIONS THROUGH THE MORNING HOURS WITH CEILINGS 4000 TO 6000 FEET. THE EXCEPTION TO THIS WILL BE ALONG THE COAST WHERE CEILINGS WILL LOWER TO 1000-2000 FEET LATE THIS MORNING. COLD FRONT REACHING COAST AROUND 21Z...KSEA 00Z...CASCADES 03Z. CEILINGS JUST AHEAD OF THE FRONT LOWERING INTO THE 1000 TO 2000 FOOT RANGE WITH LOCAL VISIBILITIES 3-5SM IN MODERATE RAIN. BEHIND THE FRONT PLENTY OF SHOWER ACTIVITY WITH CEILINGS GENERALLY IN THE LOW END OF VFR. STRONG SE WINDS IN THE USUAL LOCATIONS...THE NW INTERIOR AND COASTAL AREAS AHEAD OF THE FRONT. POSSIBLE TO HAVE SOME LOW LEVEL WIND SHEAR KBLI REGION EARLY THIS MORNING WITH STRONG LOW LEVEL SOUTHERLY JET DEVELOPING AND SURFACE WINDS THAT AREA NE. KSEA...5000 FOOT CEILINGS LOWERING TO NEAR 3500 FEET BY LATE MORNING AND TO NEAR 1500 FEET EARLY THIS AFTERNOON AS THE FRONT APPROACHES. CEILINGS REMAINING NEAR 1500 FEET UNTIL THE EARLY EVENING HOURS WITH THE CEILINGS COMING BACK UP TO NEAR 4000 FEET AT THAT TIME. WINDS 120 TO 150 DEGREES 8 TO 12 KNOTS THIS MORNING BECOMING SOUTHERLY 10 TO 16 KNOTS RIGHT AHEAD AND JUST BEHIND FRONT. WINDS EASING TO LESS THAN 10 KNOTS THIS EVENING. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... .WIND ADVISORY FOR NORTHWEST INTERIOR AND WESTERN STRAIT. .FLOOD WATCH FOR MASON COUNTY. .GALE WARNING COAST...WEST ENTRANCE TO THE STRAIT...CAMANO ISLAND TO POINT ROBERTS AND ADMIRALTY INLET. .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL. GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.